Cramér's formula for Heisenberg manifolds
Annales de l'Institut Fourier, Volume 55 (2005) no. 7, p. 2489-2520
Let R(λ) be the error term in Weyl’s law for a 3-dimensional Riemannian Heisenberg manifold. We prove that 1 T |R(t)| 2 dt=cT 5 2 +O δ (T 9 4+δ ), where c is a specific nonzero constant and δ is an arbitrary small positive number. This is consistent with the conjecture of Petridis and Toth stating that R(t)=O δ (t 3 4+δ ).The idea of the proof is to use the Poisson summation formula to write the error term in a form which can be estimated by the method of the stationary phase. The similar result will be also proven in the 2n+1-dimensional case.
Soit R(λ) le terme d’erreur de la loi de Weyl pour une variété riemannienne de Heisenberg de dimension 3. Nous prouvons que 1 T |R(t)| 2 dt=cT 5 2 +O δ (T 9 4+δ ), où c est une constante spécifique non nulle et δ est un nombre positif arbitrairement petit. Ce résultat est une avancée vers la conjecture de Petridis et Toth, qui énonce que R(t)=O δ (t 3 4+δ ). L’idée de la preuve est d’utiliser la formule de sommation poisson pour réécrire le terme d’erreur sous une forme qui est majorable au moyen de la méthode des phases stationnaires. Le même résultat sera prouvé pour la dimension 2n+1.
DOI : https://doi.org/10.5802/aif.2168
Classification:  35P20,  58J50
Keywords: Heisenberg manifolds, Weyl's law, Cramér's formula, poisson summation formula
Keywords: Heisenberg manifolds, Weyl's law, Cramér's formula, poisson summation formula
@article{AIF_2005__55_7_2489_0,
     author = {Khosravi, Mahta and Toth, John A.},
     title = {Cram\'er's formula for Heisenberg manifolds},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {55},
     number = {7},
     year = {2005},
     pages = {2489-2520},
     doi = {10.5802/aif.2168},
     mrnumber = {2207391},
     zbl = {1090.58018},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2005__55_7_2489_0}
}
Cramér's formula for Heisenberg manifolds. Annales de l'Institut Fourier, Volume 55 (2005) no. 7, pp. 2489-2520. doi : 10.5802/aif.2168. https://aif.centre-mersenne.org/item/AIF_2005__55_7_2489_0/

[Be] Bérard, P.H. On the wave equation on a compact Riemannian manifold without conjugate points, Math. Z., Tome 155 (1977) no. 3, pp. 249-276 | Article | MR 455055 | Zbl 0341.35052

[BG] Bentkus, V.; Götze, F. Lattice point problems and distribution of values of quadratic forms, Ann. of Math., Tome 50:3 (1999) no. 2, pp. 977-1027 | Article | MR 1740988 | Zbl 0979.11048

[Bl] Bleher, P. On the distribution of the number of lattice points inside a family of convex ovals, Duke Math. J., Tome 67 (1992) no. 3, pp. 461-481 | Article | MR 1181309 | Zbl 0762.11031

[Bu] Butler, L. Integrable geodesic flows on n-step nilmanifolds, J. Geom. Phys., Tome 36 (2000) no. 3-4, pp. 315-323 | Article | MR 1793014 | Zbl 0989.53051

[Co] Verdière, Y. Colin De Spectre conjoint d'opérateurs pseudo-diifférentiels qui commtent. II. Le cas intégrable, Math. Z., Tome 171 (1980) no. 1, pp. 51-73 | Article | MR 566483 | Zbl 0478.35073

[Cop] Copson, E.T. Asymptotic Expansions, Cambridge University Press (1965), pp. 29-33 | MR 168979 | Zbl 0123.26001

[CPT] Chung, D.; Petridis, Y.N.; Toth, J.A. The remained in Weyl's law for Heisenberg manifolds II, Bonner Mathematische Schriften, Bonn, Tome 360 (2003), pp. 16 | MR 2075620 | Zbl 02124251

[Cr] Cramér, H. Über zwei Sätze von Herrn G.H. Hardy, Math. Z., Tome 15 (1922), pp. 201-210 | Article | JFM 48.0184.01 | MR 1544568

[DG] Duistermaat, J.J.; Guillemin, V. The spectrum of positive elliptic operators and periodic bicharacteristics, Invent. Math., Tome 29 (1975) no. 1, pp. 39-79 | Article | MR 405514 | Zbl 0307.35071

[Fo] Folland, G.B. Harmonic Analysis in Phase Space, Princeton University Press (1989), pp. 9-73 | MR 983366 | Zbl 0682.43001

[Fr] Fricker, F. Einführung in die Gitterpunketlehre, [Introduction to lattice point theory], Lehrbücher und Monographien aus dem Gebiete der Exakten Wissenschaften(LMW), Birkhäuser Verlag, Basel-Boston, Mas. (Mathematische Reihe [Textbooks and Monographs in the Exact Sciences]) Tome 73 (1982) | MR 673938 | Zbl 0489.10001

[Go] Götze, F. Lattice point problems and values of quadratic forms, Inventiones Mathematicae, Tome 157 (2004) no. 1, pp. 195-226 | Article | MR 2135188 | Zbl 02105133

[GW] Gordon, C.; Wilson, E. The spectrum of the Laplacian on Reimannian Heisenberg manifolds, Michigan Math. J., Tome 33 (1986) no. 2, pp. 253-271 | Article | MR 837583 | Zbl 0599.53038

[Ha] Hardy, G.H. On the expression of a number as the sum of two squares, Quart. J. Math., Tome 46 (1915), pp. 263-283 | JFM 45.1253.01

[Ho] Hörmander, L. The spectral function of an elliptic operator, Acta Math., Tome 121 (1968), pp. 193-218 | Article | MR 609014 | Zbl 0164.13201

[Hu] Huxley, M.N. Exponential sums and lattice points, II, Proc. London Math. Soc., Tome 66 (1993) no. 2, pp. 279-301 | Article | MR 1199067 | Zbl 0820.11060

[Iv] Ivrii, V.Ya. Precise Spectral Asymptotics for elliptic Operators Acting in Fibrings over Manifolds with Boundary, Springer Lecture Notes in Mathematics, Tome 1100 (1984) | MR 771297 | Zbl 0565.35002

[KP] Khosravi, M.; Petridis, Y.N. The remainder in Weyl's law for n-Dimensional Heisenberg manifolds (Proc. of AMS (to appear)) | Zbl 02199869

[PT] Petridis, Y.N.; Toth, J.A. The remainder in Weyl's law for Heisenberg manifolds, J. Diff. Geom., Tome 60 (2002), pp. 455-483 | MR 1950173 | Zbl 1066.58017

[St] Stein, E.M. Harmonic Analysis, Princeton University Press (1993), pp. 527-574 | MR 1232192 | Zbl 0821.42001

[Vo] Volovoy, A.V. Improved two-term asymptotics for the eigenvalue distribution function of an ellitic operator on a compact manifold, Comm. Partial Differential Equations, Tome 15 (1990) no. 11, pp. 1509-1563 | Article | MR 1079602 | Zbl 0724.35081